Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 12:45 AM CDT for Mason County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 12:45 AM CDT (05:45 UTC)
- Expired
- Jun 13, 2009, 1:15 AM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Mason County, TX
The radar
The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:00 AM CDT | HAIL 0.75 | 8 Nw Mason, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 130545
TORSJT
TXC319-130630-
/O.NEW.KSJT.TO.W.0049.090613T0545Z-090613T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1245 AM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
MASON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 130 AM CDT
* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
NORTHEAST OF MASON...OR NEAR MASON...MOVING SOUTHEAST AT 15 MPH.
ANOTHER THUNDERSTORM IN EXTREME NORTHWESTERN MASON COUNTY IS ALSO
CAPABLE OF PRODUCING A TORNADO...AND WILL MOVE SOUTHEAST AT 15
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LOYAL VALLEY BY 130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3052 9948 3072 9948 3073 9948 3094 9948
3092 9896 3055 9896
TIME...MOT...LOC 0544Z 309DEG 15KT 3079 9916
$$2 follow-up statements
000
WWUS54 KSJT 130602
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
102 AM CDT SAT JUN 13 2009
TXC319-130630-
/O.CON.KSJT.TO.W.0049.000000T0000Z-090613T0630Z/
MASON TX-
102 AM CDT SAT JUN 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR MASON
COUNTY...
AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION
OF HIGHWAY 29 AND RANCH ROAD 1222...OR 9 MILES NORTHWEST OF
MASON...MOVING SOUTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
STREETER BY 110 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3052 9948 3072 9948 3073 9948 3094 9948
3092 9896 3055 9896
TIME...MOT...LOC 0601Z 309DEG 15KT 3082 9936
$$000
WWUS54 KSJT 130615
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 AM CDT SAT JUN 13 2009
TXC319-130624-
/O.CAN.KSJT.TO.W.0049.000000T0000Z-090613T0630Z/
MASON TX-
115 AM CDT SAT JUN 13 2009
...THE TORNADO WARNING FOR MASON COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING FOR MASON
COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE TORNADO
WARNING FOR MASON COUNTY IS CANCELLED.
LAT...LON 3052 9948 3072 9948 3073 9948 3094 9948
3092 9896 3055 9896
TIME...MOT...LOC 0614Z 309DEG 15KT 3079 9931
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 12:14 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 13, 12:14 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1214 AM CDT SAT JUN 13 2009 .UPDATE... TORNADO WATCH HAS EXPIRED. UPDATED WEATHER BASED ON CURRENT TRENDS. && .DISCUSSION... ALTHOUGH THE TORNADO WATCH HAS EXPIRED...SEVERE WEATHER WILL BE ONGOING FOR THE NEXT SEVERAL HOURS OVER THE SOUTHEASTERN COUNTIES. HAVE UPDATED GRIDS FOR THUNDERSTORM ACTIVITY...POPS...AND QPF. REMAINDER OF THE ZONES REQUIRED NO UPDATING. && .PREV DISCUSSION... /ISSUED 1132 PM CDT FRI JUN 12 2009/ UPDATE... /06Z UPDATE/ AVIATION... THUNDERSTORM ACTIVITY OVER THE SOUTHEASTERN PORTIONS OF WEST CENTRAL TEXAS SHOULD BE DISSIPATING OVER THE NEXT COUPLE OF HOURS AND SHOULD REMAIN EAST OF KJCT AND KBBD. WILL INCLUDE MENTION OF VCTS IN THE KBBD TAF THROUGH 07Z. SOUTH WINDS WILL GUST TO AROUND 20 KTS OVER THE SOUTHERN PART OF THE AREA BY EARLY AFTERNOON AND ABATE BY SUNSET. VFR CONDITIONS WILL EXIST OVER ALL OF WEST CENTRAL TEXAS TROUGH THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 1105 PM CDT FRI JUN 12 2009/ UPDATE... EXTENDING TORNADO WATCH UNTIL MIDNIGHT. DISCUSSION... STORMS CONTINUE TO REGENERATE OVER THE WATCH AREA...WILL CONTINUE THE TORNADO WATCH UNTIL AT LEAST MIDNIGHT...WILL EVALUATE TRENDS AT THAT TIME FOR DECISION TO END OR EXTEND WATCH. PREV DISCUSSION... /ISSUED 912 PM CDT FRI JUN 12 2009/ UPDATE... UPDATING TORNADO WATCH DISCUSSION... PER SPC DISCUSSIONS...WILL CLEAR ALL COUNTIES EXCEPT KIMBLE... MASON...MCCULLOCH AND SAN SABA...FROM THE TORNADO WATCH. HAVE MADE ADJUSTMENTS TO QPF...WX...AND POP GRIDS. PREV DISCUSSION... /ISSUED 608 PM CDT FRI JUN 12 2009/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS OVER ALL OF WEST CENTRAL TEXAS. THUNDERSTORM ACTIVITY WILL CONTINUE OVER SOUTHEAST PORTIONS OF THE AREA THROUGH THE NEXT SEVERAL HOURS...BUT SHOULD REMAIN EAST OF KBBD. WILL INCLUDE MENTION OF VCTS FOR KBBD THROUGH 02Z. SURFACE WINDS WILL BACK TO THE SOUTH THIS EVENING AND WILL GUST TO AROUND 20 KTS TOMORROW AFTERNOON. PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUN 12 2009/ SHORT TERM... RECENTLY ISSUED TORNADO WATCH #390 COVERS OUR EASTERN AND SOUTHEASTERN COUNTIES UNTIL 11 PM. SURFACE CONVERGENCY BOUNDARY IS ALIGNED NORTH-NORTHEAST TO SOUTH-SOUTHWEST ACROSS THAT AREA. DRYLINE IS MIXING EAST ACROSS THE WESTERN BIG COUNTRY AND CONCHO VALLEY...AND MAY REACH ENHANCE THE CONVERGENCE BOUNDARY IF IT MIXES THAT FAR EAST. HAVE CHANCE POPS ACROSS THE AREA COVERED BY THE WATCH. EXPECT SIMILAR HIGH TEMPERATURES ON SATURDAY...GIVEN THE STRONG THERMAL RIDGING PATTERN AND PROXIMITY OF THE UPPER HIGH TO OUR SOUTH. HAVE SLIGHT CHANCE POP FOR OUR NORTHERN AND WESTERN COUNTIES LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. DRYLINE MAY MIX ADVANCE INTO OUR WESTERN COUNTIES... AND WEAK FRONTAL BOUNDARY MAY SAG SOUTH OF THE RED RIVER TOWARD OUR FAR NORTHERN COUNTIES. MAY ALSO HAVE A WEAK EMBEDDED DISTURBANCE ALOFT MOVE AROUND THE NORTHERN PERIPHERY OF THE UPPER HIGH DURING THE AFTERNOON AND EVENING. LONG TERM... EXPECT A HOT AND DRY PATTERN SUNDAY AND WELL INTO NEXT WEEK. UPPER HIGH WILL BE OUR DOMINANT WEATHER FEATURE. THE GFS AND ECMWF HAVE THE UPPER HIGH EXPANDING EAST EARLY NEXT WEEK. THE 12Z MODELS ALSO SHOW A TREND FOR THIS UPPER HIGH TO RETROGRADE LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 101 75 99 74 101 / 20 20 10 10 0 SAN ANGELO 103 76 101 74 100 / 20 20 10 0 0 JUNCTION 101 77 100 74 98 / 10 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, Jun 12, 4:36 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 436 PM CDT FRI JUN 12 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 436 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 390 IS IN EFFECT UNTIL 11 PM FOR AREAS EAST OF A LINE FROM ALBANY... TO EDEN... TO JUNCTION. IN ADDITION TO THE THREAT FOR TORNADOES WITH THUNDERSTORMS THIS EVENING... VERY LARGE HAIL AND DAMAGING WIND GUSTS TO NEAR 70 MPH WILL ALSO BE POSSIBLE. WITH ANY THUNDERSTORMS THAT DEVELOP...DEADLY CLOUD TO GROUND LIGHTNING WILL BE LIKELY. ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON SATURDAY. A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS. THE AREA MOST LIKELY TO SEE THESE STORMS IS ALONG AND WEST OF A BROWNWOOD TO OZONA LINE. ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH OF WEST CENTRAL TEXAS SATURDAY AFTERNOON. AREA RESIDENTS ARE ENCOURAGED TO DRINK PLENTY OF FLUIDS AND LIMIT OUTDOOR ACTIVITIES WHEN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR AREAS GENERALLY EAST OF A LINE FROM ABILENE TO JUNCTION.
In the hours before
Local storm report, Jun 12, 9:32 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
932 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 13 N MASON 30.94N 99.23W
06/12/2009 E2.50 INCH MASON TX LAW ENFORCEMENT
TENNIS BALL SIZE HAIL REPORTED 13 MILES NORTH OF MASON AT
925 PM.
&&
SNAGLELocal storm report, Jun 12, 9:48 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 10 E MASON 30.75N 99.06W
06/12/2009 E1.75 INCH MASON TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED 10 MILES EAST OF MASON AT 915
PM.
&&
SNAGLELocal storm report, Jun 12, 11:04 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1104 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD BRADY 31.14N 99.33W
06/12/2009 MCCULLOCH TX AMATEUR RADIO
FLASH FLOODING OCCURRING AT SEVERAL LOCATIONS IN BRADY.
BARRICADES WERE BEING SET UP BY LAW ENFORCEMENT.
&&
SNAGLELocal storm report, Jun 12, 11:11 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG BRADY 31.14N 99.33W
06/12/2009 MCCULLOCH TX AMATEUR RADIO
ROOF BLOWN OFF HOUSE IN SOUTHWESTERN BRADY.
&&
SNAGLELocal storm report, Jun 12, 11:33 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 N BRADY 31.16N 99.33W
06/12/2009 E0.75 INCH MCCULLOCH TX TRAINED SPOTTER
PENNY SIZE HAIL 2 MILES NORTH OF BRADY AT 1125 PM.
&&
SNAGLELocal storm report, Jun 13, 12:13 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1213 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 13 NW MASON 30.88N 99.39W
06/13/2009 E1.00 INCH MASON TX CO-OP OBSERVER
QUARTER SIZE HAIL 13 MILES NORTHWEST OF MASON AT 1210 AM.
&&
SNAGLEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Tornado Warning | SJT | San Saba | 51 min |
| Jun 12, 7:17 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 12, 7:34 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
| Jun 12, 7:50 PM CDT | Tornado Warning | SJT | Mason, San Saba | 40 min |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 44 min |
| Jun 12, 8:21 PM CDT | Tornado Warning | SJT | Mason | 39 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 10:18 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 12, 10:28 PM CDT | Tornado Warning | SJT | Mason | 32 min |
| Jun 12, 10:34 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jun 12, 10:54 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 60 min |
| Jun 12, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 52 min |
| Jun 12, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 54 min |
| Jun 12, 11:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 48 min |
| Jun 13, 1:37 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Jun 13, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | SJT | Haskell | 58 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.